Alert archive / Arizona / Red Flag Warnings in 2011
Red Flag Warning 10, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 17, 2011, 2:05 PM MST. It took effect at Apr 18, 2011, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2011, 2:05 PM MST (21:05 UTC)
- In effect from
- Apr 18, 2011, 11:00 AM MST
- Expired
- Apr 18, 2011, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
454 WWUS85 KTWC 172105 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 205 PM MST SUN APR 17 2011 ..RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR GREENLEE...GRAHAM...COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES BELOW 7000 FEET DUE TO STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH TO VERY HIGH FIRE DANGER RATING... AZZ146-148-181400- /O.UPG.KTWC.FW.A.0006.110418T1800Z-110419T0200Z/ /O.NEW.KTWC.FW.W.0010.110418T1800Z-110419T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 205 PM MST SUN APR 17 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE RED FLAG WARNING IS IN EFFECT FOR GREENLEE... GRAHAM...COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES BELOW 7000 FEET. * TIMING...WINDS WILL BECOME STRONG AND GUSTY LATE MONDAY MORNING AND CONTINUE INTO EARLY MONDAY EVENING. * WINDS...SUSTAINED 20-FOOT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * RELATIVE HUMIDITY...THE MINIMUM RELATIVE HUMIDITIES ARE FORECAST TO BE IN THE SINGLE DIGITS TO LOWER TEENS. * IMPACTS...THE STRONG WINDS...LOW RELATIVE HUMIDITIES AND HIGH TO VERY HIGH FIRE DANGER RATING WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ HTTP://WEATHER.GOV/TUCSON
3 follow-up statements
454 WWUS85 KTWC 181035 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 335 AM MST MON APR 18 2011 ..RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST THIS MORNING TO 7 PM MST THIS EVENING FOR GREENLEE...GRAHAM...COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES DUE TO STRONG AND GUSTY SOUTHWEST TO WEST WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH TO VERY HIGH FIRE DANGER RATING... AZZ146-148-182200- /O.CON.KTWC.FW.W.0010.110418T1800Z-110419T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 335 AM MST MON APR 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST THIS MORNING TO 7 PM MST THIS EVENING FOR GREENLEE...GRAHAM...COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES... * AFFECTED AREA...A RED FLAG WARNING REMAINS IN EFFECT FOR GREENLEE...GRAHAM...COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES. * TIMING...WINDS WILL BE ON THE INCREASE DURING THE MORNING HOURS AND WILL BECOME STRONG AND GUSTY BY LATE MORNING...WITH THE STRONG AND GUSTY WINDS CONTINUING INTO THE EARLY EVENING HOURS TONIGHT. * WINDS...SUSTAINED 20-FOOT SOUTHWEST TO WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * RELATIVE HUMIDITY...THE MINIMUM RELATIVE HUMIDITIES ARE FORECAST TO FALL INTO THE SINGLE DIGITS TO MIDDLE TEENS. * IMPACTS...THE STRONG WINDS...LOW RELATIVE HUMIDITIES AND HIGH TO VERY HIGH FIRE DANGER RATING WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
850 WWUS85 KTWC 182122 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 222 PM MST MON APR 18 2011 ..RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GREENLEE...GRAHAM...COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES DUE TO STRONG AND GUSTY SOUTHWEST TO WEST WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH TO VERY HIGH FIRE DANGER RATING... AZZ146-148-190200- /O.CON.KTWC.FW.W.0010.000000T0000Z-110419T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 222 PM MST MON APR 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL PREVAIL INTO THE EARLY EVENING HOURS...THEN WINDS WILL DIMINISH AND HUMIDITIES INCREASE. * WINDS...SUSTAINED 20-FOOT SOUTHWEST TO WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * RELATIVE HUMIDITY...THE MINIMUM RELATIVE HUMIDITIES WILL BE IN THE SINGLE DIGITS TO LOWER TEENS. * IMPACTS...THE STRONG WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ HTTP://WEATHER.GOV/TUCSON
370 WWUS85 KTWC 190203 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 703 PM MST MON APR 18 2011 ...RED FLAG WARNING HAS EXPIRED... AZZ146-148-190315- /O.EXP.KTWC.FW.W.0010.000000T0000Z-110419T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 703 PM MST MON APR 18 2011 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS HAVE RELAXED BELOW RED FLAG CRITERIA...ALTHOUGH RELATIVE HUMIDITY LEVELS WILL REMAIN LOW THROUGH THE EVENING. $$ HTTP://WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 17, 9:40 AM MST, 4 hours 25 minutes earlier.
Area forecast discussion, Apr 17, 9:40 AM MST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
940 AM MST SUN APR 17 2011
.SYNOPSIS...EXPECT DRY CONDITIONS AND MUCH ABOVE NORMAL DAYTIME
TEMPERATURES TODAY. A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL MOVE
NORTH OF THE AREA THIS WEEK. THESE SYSTEMS WILL BRING SOME MINOR
COOLING AND BREEZY TO WINDY CONDITIONS DURING THE AFTERNOONS. THE
STRONGEST WINDS ARE EXPECTED MONDAY AND AGAIN THURSDAY. OTHERWISE...
DRY CONDITIONS WILL CONTINUE THIS WEEK.
&&
.DISCUSSION...FLAT RIDGE OVER THE SWRN CONUS WITH A FEW CIRRIFORM
CLOUDS MOVING EWD ACROSS SE AZ THIS MORNING. ABUNDANT SUNSHINE TODAY
AS VERY DRY REGIME TO CONTINUE. SHORTWAVE TROUGH TO APPROACH THE
WEST COAST TODAY...THEN MOVE EWD ACROSS THE GREAT BASIN REGION
MONDAY. MID-LEVEL GRADIENT WILL TIGHTEN FOR BREEZY CONDITIONS EAST
OF TUCSON THIS AFTERNOON...AND BREEZY TO WINDY CONDITIONS AREA-WIDE
MONDAY. BELIEVE ANY MEASURABLE PRECIP ASSOCIATED WITH THIS SYSTEM
WILL BE WELL NORTH OF THIS FORECAST AREA. THEREAFTER...GENERALLY WLY
FLOW ALOFT DURING THE MIDDLE AND LATTER PART OF THE UPCOMING WEEK.
SOME DIFFERENCES BETWEEN VARIOUS GFS/ECMWF SOLUTIONS REGARDING
SHORTWAVE TROUGH AMPLIFICATION OVER THE WRN CONUS. BOTTOM LINE...
PRECIP-FREE CONDITIONS WITH OCCASIONAL AFTERNOON BREEZES AND HIGH
TEMPS TO AVERAGE ABOUT 5 DEGS F OR SO ABOVE NORMAL.
&&
.AVIATION...FEW-SCT HIGH CLOUDS AT OR ABOVE 25K FT AGL THRU 18Z
MONDAY. EXPECT INCREASING SURFACE WINDS...WITH SUSTAINED SWLY/WLY
SURFACE WINDS OF 13-18 KTS AND GUSTS TO AROUND 30 KTS BETWEEN 17Z
TODAY AND 03Z MONDAY. DIMINISHING SURFACE WINDS AFT 03Z MONDAY...
WITH TYPICAL DIURNAL WIND SPEEDS/DIRECTIONS BETWEEN 06Z-13Z MONDAY.
STRONG AND GUSTY SURFACE WINDS ARE THEN EXPECTED DURING THE DAY ON
MONDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...EXPECT DRY CONDITIONS TODAY WITH WELL ABOVE NORMAL
TEMPERATURES. INCREASING WINDS ARE ALSO EXPECTED THIS AFTERNOON AND
EARLY EVENING IN ADVANCE OF A WEAK PACIFIC LOW PRESSURE SYSTEM...AND
CONDITIONS MAY BRIEFLY APPROACH CRITICAL FIRE THRESHOLDS EAST OF
TUCSON THIS AFTERNOON AND EARLY EVENING. AS THE PACIFIC SYSTEM MOVES
ACROSS THE GREAT BASIN ON MONDAY...BREEZY TO WINDY CONDITIONS WILL
OCCUR ACROSS THE EASTERN HALF OF SOUTHEAST ARIZONA. THEREFORE...A
FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY MORNING THROUGH MONDAY
EVENING FOR FIRE WEATHER ZONE 148. IN ADDITION...PORTIONS OF FIRE
WEATHER ZONE 146 HAVE NOW BEEN ADDED TO THE FIRE WEATHER WATCH AREA.
THIS SYSTEM WILL RESULT IN A LITTLE COOLER TEMPERATURES. IT WILL
ALSO REMAIN DRY THIS UPCOMING WEEK...ALONG WITH OCCASIONAL GUSTY
WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS DUE TO DAYTIME
HEATING.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FROM MONDAY
MORNING THROUGH MONDAY EVENING FOR AZZ148 AND AZZ146.
BF
WEATHER.GOV/TUCSONHazardous weather outlook, Apr 17, 6:01 AM MST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 601 AM MST SUN APR 17 2011 AZZ503-504-507>514-181215- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- 601 AM MST SUN APR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COMBINATION FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND A VERY HIGH FIRE DANGER RATING WILL LEAD TO THE POTENTIAL OF WIDESPREAD CRITICAL FIRE CONDITIONS MONDAY. THUS A FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. PLEASE REFER TO AWIPS PRODUCT PHXRFWTWC /WMO HEADER WWUS85 KTWC/ FOR ADDITIONAL DETAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
Nearby
Red Flag Warnings in Arizona, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.